Jump to content
Sign in to follow this  
joyrich

looking for support

Recommended Posts

Hang in there, Joy-

I just finished a 15 treatment session of whole brain due to 3 small mets they found. At first, I was totally overwhelmed with the fact that I would lose my hair again (I have had it back for 2 1/2 years now). The WBR itself was not hard for me - I know that stupid mask is just sooooo tight!!!

Anyway, my hair started to fall out before the 15 treatments were over and they would not let me cut it - said the mask wouldn't fit right. So the last day of my tx, I came home and got rid of it all!!! Bummer!!!

I had no bad side effects - no nausea, vomiting, severe fatigue, etc. They did put me on decadron because I do have some headaches and some earaches but nothing horrendous. I have a sunburn on the top of my head and behind my ears is peeling and my forehead has tan blotched marks. But all in all, things could be worse!!!!

You hang in there, Joy - you will get through this OK!!! Feel free to PM me if you hae any more whole brain radiation questions!!

Hugs - Patti B.

Share this post


Link to post
Share on other sites

Updating because it was a big day. The treatments were rather easy. No real side effects except exhaustion. I lost all my hair afew days ago. Got over it pretty quick. Having some problems with water retention and put on lasik. Hard to get used to looking 20 years older overnight. Patti, your story is so inspiring to me because it says It's possible to get better even though they say it's terminal. I went onto Tidewell hospice because they pay the bills but they let me switch out for agressive treatment and switch me back in easily. Tuesday I'm seeing Dr Silvestre and know more about starting chemo. How was chemo for you all? Hospice gave me a doom and gloom picture of being sick in bed and I just told them to take their opinion and shove it. It's going to be carboplatin with something else. I'll let you know.

And Ned thanks for the aloha. I think we're starting to look alike.

Share this post


Link to post
Share on other sites

Hi Joy,

Glad radiation went so well for you! About chemo it's really hard to say we all seem to react so differantly. I started out doing okay, then got sicker with each treatment. But I saw people getting the same chemo and they were going to work, out golfing and seemed just fine. You are right on in not buying the "you'll be so sick" line. First they had me on all kinds of anti-nausea meds, my doc's got me well dosed before starting the chemo. I started taking my meds before I got sick, never threw up once, so don't wait till your really sick to take your meds. I ate all the time, it seemed to help not to let my stomach get empty, so I ate a little something every couple of hours. I also gained 50lbs! The taste of food being all messed up seems to be one of the universal things with us. Foods or drinks I normally loved I couldn't stand and vice a versa. I was getting Cisplatin & VP16 3 days with a 3 week break, for 4 rounds.

Dana

Share this post


Link to post
Share on other sites

Joy....maybe you'll be on carbo/gemzar. My hubby took that combo and it actually showed quite a bit of improvement on his latest ct scan. He did however have a lot of fatigue and transfusions. Your docs will monitor your blood counts on a regular basis. I too love to read the "fighter words" in your post. And as all the others have told you, don't ever believe in statistics. These docs are wrong wrong wrong. Keep in touch and let us know how your doing.

Share this post


Link to post
Share on other sites

Joy - I was on Carbo/Taxol. I found it very doable. The fatigue was the biggest problem for me, and everyone is different. Your outlook sounds much better, and I have no doubt but that you are going to do just fine with the chemo. At my first post-chemo scan, the tumor was gone and only a couple spots they believed were scar tissue from the radiation.

Keep those positive thoughts.

Diane

Share this post


Link to post
Share on other sites

Joy-

Glad you got through radiation so well.

You may be put on Carbo/Taxol. Thats what I started on.

Everyone is different but I have never had any side effects from chemo. I just received chemo infusion number 58 and I have never thrown up or anything like that. Some fatigue and maybe some SOB from certain chemos but all in all not bad at all. I truly wish the same for you.

Hugs - Patti B.

Share this post


Link to post
Share on other sites

Joy,

I am glad to know that you got through the WBR. As for the carbo/taxol, that was Bill's first regimen four plus years ago.

All I can contribute is to let you know that Bill has never had any nausea, and the most he's ever felt was a fatigue which has lasted various amounts of time over the years - related to various chemotherapies.

Wishing you the best,

Barbara

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...